Alert archive / New Jersey / Areal Flood Warnings in 2009
Areal Flood Warning 44, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 29, 2009, 5:35 AM EST for Cumberland County, Salem County, New Jersey. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2009, 5:35 AM EST (10:35 UTC)
- Expired
- Dec 30, 2009, 2:45 PM EST
- In force
- 33 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 57 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 10.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS41 KPHI 291035
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 AM EST TUE DEC 29 2009
NJC011-033-301030-
/O.NEW.KPHI.FA.W.0044.091229T1035Z-091230T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-
535 AM EST TUE DEC 29 2009
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* FLOOD WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
THIS INCLUDES THE CITIES OF...VINELAND...MILLVILLE...
SOUTHEASTERN SALEM COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 530 AM EST WEDNESDAY
* AT 530 AM EST, MINOR FLOODING CONTINUED ALONG THE MAURICE RIVER.
WHILE THE RIVER LEVEL HAS CRESTED, IT SHOULD REMAIN ABOVE FLOOD
STAGE INTO WEDNESDAY.
DO NOT DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU
THINK IT IS.
LAT...LON 3918 7501 3918 7504 3920 7505 3919 7511
3920 7518 3921 7519 3923 7518 3925 7522
3965 7520 3944 7491
$$
IOVINO2 follow-up statements
000
WGUS41 KPHI 300913
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 AM EST WED DEC 30 2009
NJC011-033-302230-
/O.EXT.KPHI.FA.W.0044.000000T0000Z-091230T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-
413 AM EST WED DEC 30 2009
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* FLOOD WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN SOUTHERN NEW JERSEY...
THIS INCLUDES THE CITIES OF...VINELAND...MILLVILLE...
SOUTHEASTERN SALEM COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 530 PM EST WEDNESDAY
* MINOR FLOODING CONTINUES ALONG THE MAURICE RIVER. THE RIVER LEVEL
SHOULD CONTINUE TO FALL AND IT IS EXPECTED TO RETURN BACK BELOW
FLOOD STAGE THIS AFTERNOON.
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
DEEPER THAN YOU THINK IT IS.
LAT...LON 3918 7501 3918 7504 3920 7505 3919 7511
3920 7518 3921 7519 3923 7518 3925 7522
3965 7520 3944 7491
$$
IOVINO000
WGUS81 KPHI 301945
FLSPHI
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EST WED DEC 30 2009
NJC011-033-301955-
/O.CAN.KPHI.FA.W.0044.000000T0000Z-091230T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALEM NJ-CUMBERLAND NJ-
245 PM EST WED DEC 30 2009
...THE FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CUMBERLAND AND
SOUTHEASTERN SALEM COUNTIES...
MINOR FLOODING HAS ENDED ALONG THE MAURICE RIVER.
LAT...LON 3918 7501 3918 7504 3920 7505 3919 7511
3920 7518 3921 7519 3923 7518 3925 7522
3965 7520 3944 7491
$$
MPDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 29, 4:25 AM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 29, 4:25 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 AM EST TUE DEC 29 2009
.SYNOPSIS...
A STRONG COLD FRONT WAS PUSHING THROUGH OUR REGION EARLY THIS
MORNING. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST
FOR TODAY AND WEDNESDAY, WITH THE CENTER OF THE HIGH EXPECTED TO
PASS OFF THE MIDDLE ATLANTIC COAST ON WEDNESDAY AFTERNOON. A BROAD
AREA OF LOW PRESSURE IS FORECAST TO MOVE OVER THE EASTERN UNITED
STATES IN ITS WAKE. THE LOW SHOULD DRIFT OFF THE COAST ON THURSDAY
NIGHT AND IT IS EXPECTED TO INTENSIFY OFF THE NEW ENGLAND COAST
FROM LATE FRIDAY INTO FRIDAY NIGHT. THE LOW SHOULD THEN PROGRESS
SLOWLY TO THE NORTHEAST OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 4:00 AM, THE COLD FRONT HAD REACHED SOUTHERN NEW JERSEY AND
THE DELMARVA. IT WILL CONTINUE TO PUSH TO THE SOUTH AND EAST THIS
MORNING. TEMPERATURES IN OUR REGION WERE MAINLY IN THE 20S AND
LOWER 30S AND WINDS WERE BEGINNING TO GUST INTO THE 30S.
BANDS OF CLOUDS, SNOW SHOWERS AND FLURRIES WERE BEING DRAWN DOWN
OVER OUR REGION. IT APPEARS AS THOUGH THE COVERAGE OF THE CLOUDS
AND LIGHT SNOW WILL DECREASE DURING THE COURSE OF THE MORNING.
HOWEVER, IT REMAINS POSSIBLE THAT AN ISOLATED BAND OR TWO OF
CLOUDS AND SNOW SHOWERS OFF THE LAKES IN THE COLD ADVECTION COULD
AFFECT PARTS OF OUR REGION (MAINLY NORTH AND CENTRAL) INTO THE
AFTERNOON. WITH A HIGH DEGREE OF UNCERTAINTY REGARDING THEIR
DEVELOPMENT AND LOCATION, WE WILL NOT MENTION THEM IN THE FORECAST
AT THIS TIME.
WIND SPEEDS AT 925 HPA CONTINUE TO BE FORECAST IN THE 35 TO LOW
40 KNOT RANGE. AS A RESULT, WE WILL MAINTAIN THE WIND ADVISORY
UNTIL 6:00 THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE COLD AIR SHOULD BEGIN TO RETREAT TO OUR NORTHEAST TONIGHT.
SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST
WITH ITS CENTER PASSING OFF THE COAST ON WEDNESDAY AFTERNOON. A
MAINLY CLEAR SKY IS EXPECTED FROM TONIGHT INTO EARLY WEDNESDAY.
THE AXIS OF AN UPPER LEVEL RIDGE IS ALSO EXPECTED TO PASS OFF THE
COAST ON WEDNESDAY AFTERNOON. HIGH AND SOME MID LEVEL CLOUDS WILL
BUILD OVER OUR REGION ON ITS HEELS.
MOISTURE IS FORECAST TO CONTINUE BUILDING UP TOWARD OUR REGION
FROM THE SOUTHWEST ON WEDNESDAY NIGHT AS A COLD FRONT MOVES ACROSS
THE MISSISSIPPI RIVER VALLEY AND AN INVERTED TROUGH DEVELOPS OFF
THE SOUTHEAST COAST.
THE COLD FRONT SHOULD CONTINUE TO PROGRESS TO THE EAST ON
THURSDAY, AND LOW PRESSURE IS ANTICIPATED TO MOVE ALONG THE
COASTAL TROUGH. AS A RESULT, WE WILL SEE AN INCREASING CHANCE FOR
PRECIPITATION ON THURSDAY. IT APPEARS AS THOUGH THE ATMOSPHERE
WILL WARM ENOUGH TO BRING RAIN TO MUCH OF OUR REGION. THE
PRECIPITATION MAY BEGIN AS SNOW AT MOST LOCATIONS AND IT MAY
REMAIN ALL SNOW UP NORTH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LOW PRESSURE CONTINUES TO BE FORECAST TO MOVE UP OVER THE COASTAL
WATERS OFF THE MIDDLE ATLANTIC REGION ON THURSDAY NIGHT INTO
FRIDAY. BOTH THE 0000 UTC GFS AND THE ECMWF CONTINUE TO FORECAST
THE LOW TO INTENSIFY OFF THE NEW ENGLAND COAST FROM LATE FRIDAY
INTO FRIDAY NIGHT, WHICH SHOULD KEEP OUR REGION FROM RECEIVING THE
BRUNT OF THE AFFECTS FROM THE STORM.
THE STORM IS FORECAST TO MOVE AWAY TO THE NORTHEAST VERY SLOWLY,
SO WE MAY EXPERIENCE A PROLONGED PERIOD OF BRISK NORTHWESTERLY
WINDS FROM THE WEEKEND INTO THE EARLY PART OF THE NEW WEEK.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
SECONDARY SURGE OF COLD ARCTIC AIR IS CURRENTLY MOVING ACROSS OUR
AREA. WINDS WILL SHIFT FROM W 15 TO 25 KT TO NW 25 TO 35 KT WITH
GUSTS TO AROUND 40 KTS BY DAYBREAK AND CONTINUE WELL INTO THE
AFTERNOON. SCT TO BKN SC WILL COVER MUCH OF OUR AREA THIS MORNING
AND A FEW SNOW FLURRIES ARE POSSIBLE UNTIL SHORTLY AFTER SUNRISE.
VFR CONDITIONS WILL PREVAIL BUT COULD BRIEFLY DROP TO MVFR IF A
HEAVIER SNOW SHOWER IS ENCOUNTERED. FELT THAT THIS POSSIBILITY WAS
NOT WIDESPREAD ENOUGH TO INCLUDE IN THE TAFS. DRY AIR MOVES IN
DURING THE LATE MORNING AND AFTERNOON HOURS CAUSING THE SC TO
BEGIN TO DISSIPATE. SKIES ARE EXPECTED TO BECOME CLEAR TOWARD
EVENING AND WINDS WILL DIMINISH. THE GUSTINESS SHOULD DROP OFF
COMPLETELY BY MIDNIGHT.
OUTLOOK...
AS HIGH PRESSURE MOVES IN FROM THE WEST TONIGHT, WINDS WILL
BECOME W AND DIMINISH TO 5 TO 10 KT. THE HIGH WILL CROSS OUR AREA
WEDNESDAY AND THEN HEAD OFF TO THE EAST WEDNESDAY NIGHT INTO
THURSDAY. VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY NIGHT.
CLOUDINESS AND MOISTURE WILL BE INCREASING LATE WEDNESDAY NIGHT
AND THURSDAY AS COMPLEX LOW PRESSURE APPROACHES FROM THE WEST AND
SOUTH.
&&
.MARINE...
A GALE WARNING IS IN EFFECT FOR ALL MARINE ZONES AS W TO NW WINDS
INCREASE. GUSTS TO GALE FORCE ARE ALREADY OCCURRING IN MANY AREAS
AND WILL INCREASE FURTHER AS THE GRADIENT TIGHTENS IN THE WAKE OF
THE SECONDARY FRONT WHICH WILL CROSS OUR WATERS IN THE PREDAWN
HOURS. WIND GUSTS IN THE 40 TO 45 KT RANGE CAN BE EXPECTED TODAY.
THE GALE FORCE GUSTS WILL END BY MIDNIGHT TONIGHT. WINDS WILL
CONTINUE TO DROP OFF LATE TUESDAY NIGHT AND SHOULD BE BELOW
ADVISORY CRITERIA BY OR SHORTLY AFTER DAYBREAK WEDNESDAY. HIGH
PRESSURE WILL CROSS OUR AREA WEDNESDAY AND THEN HEAD OFF TO THE
EAST WEDNESDAY NIGHT INTO THURSDAY. COMPLEX LOW PRESSURE
APPROACHING FROM BOTH THE WEST AND SOUTH WILL BRING THE NEXT
THREAT FOR ADVISORY OR WARNING CONDITIONS SOMETIME IN THE THURSDAY
NIGHT THROUGH THE WEEKEND TIME PERIOD.
&&
.HYDROLOGY...
THERE CONTINUES TO BE SOME RESIDUAL FLOODING IN NEW JERSEY FROM
THE COMBINATION OF SNOW MELT AND SATURDAYS RAINFALL.
FLOOD WARNINGS REMAIN IN EFFECT ALONG PARTS OF THE FOLLOWING
RIVERS, THE PASSAIC, THE GREAT EGG HARBOR AND THE MAURICE. THERE
IS ALSO A WARNING FOR THE NORTH BRANCH OF THE RANCOCAS CREEK. EACH
LOCATION HAS ALREADY CRESTED.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ARE DROPPING AS THE W TO NW FLOW INCREASES.
NEGATIVE ANOMALIES WILL GROW THROUGH TODAY AND INTO TONIGHT AND
THEN BEGIN TO RETURN TO MORE NORMAL HEIGHTS AS THE PRESSURE
GRADIENT WEAKENS AND WINDS DIMINISH. THIS WILL BE A RELATIVELY
SHORT EVENT. EVEN SO, SOME AREAS COULD EXPERIENCE NEAR BLOWOUT
CONDITIONS AROUND THE TIMES OF THE LOW TIDE CYCLES TODAY AND
TONIGHT. THE AREA MOST VULNERABLE WILL BE THE UPPER DELAWARE BAY,
ESPECIALLY DURING THE LOW TIDE CYCLE THIS AFTERNOON. SINCE THIS IS
NOT EXPECTED TO BE A WIDESPREAD PROBLEM, AN ADVISORY WILL NOT BE
ISSUED AT THIS TIME. WE WILL CONTINUE TO MONITOR AND IT WILL BE
MENTIONED IN THE HWO.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR PAZ054-055-
060>062-067>071.
NJ...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NJZ001-007>010-
012>027.
DE...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ430-431-450>455.
&&
SYNOPSIS...IOVINO
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...RPW
MARINE...RPW
HYDROLOGY...IOVINO
TIDES/COASTAL FLOODING...RPWHazardous weather outlook, Dec 29, 4:45 AM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST TUE DEC 29 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-301100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 445 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTRY MIX OF PRECIPITATION IS POSSIBLE FROM THURSDAY INTO FRIDAY. WHILE THE PRECIPITATION MAY BE PRIMARILY RAIN IN NORTHEASTERN MARYLAND, DELAWARE AND SOUTHERN NEW JERSEY, THERE COULD BE SOME TRAVEL PROBLEMS IN PARTS OF EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-301100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 445 AM EST TUE DEC 29 2009 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. VERY LOW WATER LEVELS ARE EXPECTED AROUND THE TIMES OF LOW TIDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WIND GUSTS ARE POSSIBLE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 5:30 AM EST | Areal Flood Warning | PHI | Atlantic | 18 hr |
| Dec 29, 2:07 PM EST | Low Water Advisory | PHI | 7 hr |
Nearby
Areal Flood Warnings in New Jersey, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.